MAUDE Adverse Event Report: ZOLL MEDICAL CORPORATION X SERIES; DEFIBRILLATOR/PACEMAKER

ZOLL MEDICAL CORPORATION X SERIES; DEFIBRILLATOR/PACEMAKER
Model Number X SERIES
Medical Device Problem Code Unexpected Shutdown (4019)
Health Effect - Clinical Code Death (1802)
Date of Event 05/20/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
Zoll medical corporation has received the product and will be providing a supplemental report when our investigation is completed.
 
Event or Problem Description
Complainant alleged that while attempting to treat a patient (age & gender unknown) for cardiac arrest, the device inappropriately shut down.Complainant indicated that the clinician obtained another device to continue treating the patient.Complainant indicated that the patient subsequently expired.
 
Additional Manufacturer Narrative
Zoll medical corporation evaluated the device and the device performed to specification.The device passed full functionality, stress testing and multiple power cycles with no discrepancies found.The device appropriately displayed low battery and shut down warnings during testing.An internal inspection found no discrepancies that would contribute to the customer's report.The device was recertified and returned to the customer.Review of the device activity logs showed that the device was powered on continuously for 3 hours without any activity until a low battery warning is logged.A second low battery warning was seen approximately 30 minutes later followed by a shutdown warning.The device appears to power off 20 seconds after the shutdown warning message.The battery log confirms that this battery showed depleting capacity over the case duration.The logs show that the battery was fully depleted and the device performed to specification by warning the user with low battery warnings, shutdown warnings and a high pitched beep when the button was held down as described by the user.Analysis of reports of this type has not identified an increase in trend.

Brand Name
X SERIES
Common Device Name
DEFIBRILLATOR/PACEMAKER
Manufacturer (Section D)
ZOLL MEDICAL CORPORATION
269 mill road
chelmsford MA 01824
MDR Report Key10145866
Report Number1220908-2020-01686
Device Sequence Number2464556
Product Code MKJ
UDI-Device Identifier00847946018139
UDI-Public00847946018139
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K112432/P160
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberX SERIES
Device Catalogue NumberX SERIES
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/29/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/21/2020
Supplement Date Received by Manufacturer05/21/2020
Initial Report FDA Received Date06/11/2020
Supplement Report FDA Received Date06/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;